Bidirectional Ventricular Tachycardia Due to Digitalis Intoxication

Authors

  • Karila Scarduelli Luciano Hospital Regional Hans Dieter Schmidt – Serviço de Cardiologia – Joinville (SC), Brazil.
  • Victoria Souza Bogo Universidade da Região de Joinville – Departamento de Medicina – Joinville (SC), Brazil. https://orcid.org/0000-0002-6004-1643
  • Milena Luisa Schulze Universidade da Região de Joinville – Departamento de Medicina – Joinville (SC), Brazil. https://orcid.org/0000-0001-5328-827X
  • Rafael de March Ronsoni Hospital Regional Hans Dieter Schmidt – Serviço de Cardiologia – Joinville (SC), Brazil / Universidade da Região de Joinville – Departamento de Medicina – Joinville (SC), Brazil.

Keywords:

Ventricular tachycardia, Digoxin, Toxicity

Abstract

Bidirectional ventricular tachycardia (BDVT) is defined by beat-to-beat alternation of the QRS axis on the electrocardiogram. Its diagnosis is uncommon, and the most characteristic etiology is digitalis intoxication (DI). We report the case of a patient with heart failure of valve origin admitted for sepsis that progressed to BDVT and death, associated with DI.

Downloads

Download data is not yet available.

References

Baher AA, Uy M, Xie F, Garfinkel A, Qu Z, Weiss JN. Bidirectional ventricular tachycardia: ping pong in the His-Purkinje system. Heart Rhythm. 2011;8(4):599-605. https://doi.org/10.1016/j.hrthm.2010.11.038

Grimm W, Ritter M, Alter P, Funck R, Maisch B. Bidirectional ventricular tachycardia due to digitalis intoxication. Z Kardiol. 2005;94(2):79-80. https://doi.org/10.1007/s00392-005-0178-5

Valent S, Kelly P. Images in clinical medicine. Digoxin-induced bidirectional ventricular tachycardia. N Engl J Med. 1997;336(8):550. https://doi.org/10.1056/nejm199702203360805

Schwensen C. Ventricular tachycardia as the result of the administration of digitalis. Heart. 1922;9:199-203.

Xie Y, Han J, Liu J, Hao J, Zu X, Hao Y. A case of hypokalemia-induced bidirectional ventricular tachycardia. J Int Med Res. 2020;48(11):300060520971440. https://doi.org/10.1177/0300060520971440

Kotecha D, Bunting KV, Gill SK, Mehta S, Stanbury M, Jones JC, et al. Rate Control Therapy Evaluation in Permanent Atrial Fibrillation (RATE-AF) Team. Effect of Digoxin vs Bisoprolol for Heart Rate Control in Atrial Fibrillation on Patient-Reported Quality of Life: The RATE-AF Randomized Clinical Trial. JAMA. 2020;324(24):2497-508. https://doi.org/10.1001/jama.2020.23138

Sabatini D, Truscelli G, Ciccaglioni A, Gaudio C, Grassi MC. Bidirectional tachycardia after an acute intravenous administration of digitalis for a suicidal gesture. Case Rep Psychiatry. 2014;2014:109167. https://doi.org/10.1155/2014/109167

Chapman M, Hargreaves M, Schneider H, Royle M. Bidirectional ventricular tachycardia associated with digoxin toxicity and with normal digoxin levels. Heart Rhythm. 2014;11(7):1222-5. https://doi.org/10.1016/j.hrthm.2014.03.050

Menduiña MJ, Candel JM, Alaminos P, Gómez FJ, Vílchez J. Taquicardia ventricular bidireccional por intoxicación digitálica [Bidirectional ventricular tachycardia due to digitalis poisoning]. Rev Esp Cardiol. 2005;58(8):991-3.

Castellanos A, Ferreiro J, Pefkaros K, Rozanski JJ, Moleiro F, Myerburg RJ. Effects of lignocaine on bidirectional tachycardia and on digitalis-induced atrial tachycardia with block. Br Heart J. 1982;48(1):27-32. https://doi.org/10.1136%2Fhrt.48.1.27

Downloads

Published

17-12-2021

How to Cite

Scarduelli Luciano, K., Souza Bogo, V., Schulze, M. L., & de March Ronsoni, R. . (2021). Bidirectional Ventricular Tachycardia Due to Digitalis Intoxication. JOURNAL OF CARDIAC ARRHYTHMIAS, 34(3), 100–104. Retrieved from https://jca.org.br/jca/article/view/3447

Issue

Section

Clinical Arrythmia